Journal of Applied Probability
- J. Appl. Probab.
- Volume 51A (2014), 249-265.
Two-node fluid network with a heavy-tailed random input: the strong stability case
We consider a two-node fluid network with batch arrivals of random size having a heavy-tailed distribution. We are interested in the tail asymptotics for the stationary distribution of a two-dimensional workload process. Tail asymptotics have been well studied for two-dimensional reflecting processes where jumps have either a bounded or an unbounded light-tailed distribution. However, the presence of heavy tails totally changes these asymptotics. Here we focus on the case of strong stability where both nodes release fluid at sufficiently high speeds to minimise their mutual influence. We show that, as in the one-dimensional case, big jumps provide the main cause for workloads to become large, but now they can have multidimensional features. We first find the weak tail asymptotics of an arbitrary directional marginal of the stationary distribution at Poisson arrival epochs. In this analysis, decomposition formulae for the stationary distribution play a key role. Then we employ sample-path arguments to find the exact tail asymptotics of a directional marginal at renewal arrival epochs assuming one-dimensional batch arrivals.
J. Appl. Probab., Volume 51A (2014), 249-265.
First available in Project Euclid: 2 December 2014
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Foss, Sergey; Miyazawa, Masakiyo. Two-node fluid network with a heavy-tailed random input: the strong stability case. J. Appl. Probab. 51A (2014), 249--265. doi:10.1239/jap/1417528479. https://projecteuclid.org/euclid.jap/1417528479